What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Jul 1, 12:46 PM PST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 12:46 PM PST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
146 PM PDT Tue Jul 1 2025
.SYNOPSIS...Scattered thunderstorms (60% chance) are forecast again
this afternoon and evening in the interior. Interior thunderstorm
chances decrease to 20% on Wednesday. Cooler interior temperatures
and a deeper marine layer are expected Thursday and Friday.
&&
.DISCUSSION...Another round of thunderstorms with abundant lightning
is expected this afternoon and evening in the interior. A few storms
may move westward over coastal areas, particularly south of Cape
Mendo. Lightning activity fired up much early today, by 7 AM, across
northern Mendocino and northern Lake. Isolated thunderstorm cells
have been spreading out over the Mendo coast and adjacent coastal
waters. Visible satellite imagery showed this band of mostly mid
level moisture and elevated convection pushing westward over the
Mendocino/Lake zones. This will most likely continue through this
evening and perhaps past midnight.
Cumulus has also been building with daytime heating across Trinity.
Storm motion and steering flow today is forecast to be much weaker
and potential for hail and heavy rain is much less than yesterday
(20% chance). Any precip will most likely be light (few hundredths)
with heavier precip rates possible over the highest terrain. With
steep mid level lapse rates and a very dry lower atmosphere,
gusty and erratic outflow winds remains a prime hazard.
Hot and dry conditions are forecast to continue in the interior on
Wednesday. Convective allowing models and calibrated guidance (HREF,
SREF and NBM) continue to indicate low probabilities for thunderstorms
and lightning over NE Trinity and the Yolla Bolly's on Wednesday.
With ridging aloft and increasing low level westerly and northwest
surface flow in the afternoon, conditions may stabilize before
storms break out in the afternoon. Confidence is by no means high
on this with drier soundings, lower CAPE and increasing convective
inhibition (CINH) through the day.
A deeper trough is forecast to bring cooling and low HeatRisk in
the interior with highs in the 80s to lower 90s Thu and Fri. A
deep marine layer will likely help maintain cloudy and cool
conditions with highs in the low 60s for coastal zones. Persistent
onshore flow and an elevated marine inversion will also help pull
marine influence further inland. Lower daytime RH's and gusty
west and northwest winds are expected for Lake and eastern Trinity
Thu and Fri as this trough passes across the area. Interior
temperatures are then forecast to gradually increase over the
weekend with moderate HeatRisk by Sunday.
&&
.AVIATION...
18Z TAFs...Satellite and radar depicts TSRA over northern Mendocino
and northern Lake counties moving toward the coast this afternoon,
while small scale cyclonic eddies along the coast are keeping the
shoreline with low clouds moving in and out. Low clouds are
expected to lift and scattered out after 20Z, with variable mid
layer clouds disrupting the layer along the coast this afternoon.
LIFR ceilings below 500 feet and vsby's 1/2SM or less are probable
late this evening into early Wednesday at coastal terminals.
VFR conditions are forecast to prevail inland, including UKI. However,
coverage of SHRA and TSRA will increase, especially across NE Mendocino,
N Lake and Trinity counties. Most of the activity will be farther
north KUKI, but there is a low probability (15% chance) of VCTS. /ZVS
&&
.MARINE...
Showers and thunderstorms continue moving into the southern coastal
waters from the interior this afternoon, producing lightning strikes
and erratic gusty winds up to 30 mph. This conditions are expected
to continue through this evening. Meanwhile, strong to gale force
gusts continue across the outer waters, with moderate breezes in
the inner waters. Locally strong to gale force gusts downwind PT
ST George and Cape Mendocino this afternoon. Northerly winds are
expect to increase across the waters as the pressure gradient
tighten near the coast this evening into Wednesday. As results,
gale force northerly winds will spread into the southern outer
water this evening and Wednesday, with the strongest winds over
the southern waters on Wednesday. Steep to very steep seas will
propagate into the inner waters through Thursday morning.
Conditions will gradually to improve Thursday night through
Friday. Expect moderate to fresh northerly winds on Friday and
into the weekend, with the strongest south of Cape Mendocino.
Winds are forecast to strengthen again on Sunday through early
next week.
&&
.FIRE WEATHER...
Another round of scattered thunderstorms is expected this afternoon
and early evening as mid level moisture rotates around an upper
low centered off the Central California coast. Elevated convection
and cloud-to-surface lightning strikes (about 80) have been
occurring over northern Mendocino and northern Lake counties
today. Isolated thunderstorm activity has been spreading westward
over the Mendocino coast and adjacent coastal waters. The
convective allowing models have not been handling this faster
and westward development very well and continues to depict the
highest probabilities for thunderstorms over the interior
mountains with daytime heating. As mentioned in the previous
discussion, the steering flow and shear is weaker today and storms
that develop from daytime heating will likely be anchored to the
terrain or slow moving.
Convective allow models indicate the most likely location for
storms to from will be over Southern Trinity County and Northern
Mendocino County (especially the Yolla Bollys). Though chances are
lower (15-20%) for thunderstorms in interior Humboldt and Del
Norte. Again, low level dry air will help enhance outflow and
increase the risk of fire starts. Reduced shear will help storms
be shorter lived with less hail potential.
Hot and dry conditions are forecast to continue in the interior on
Wednesday. Convective allowing models and calibrated guidance
(HREF, SREF and NBM) continues to indicate low probabilities for
storms over NE Trinity and the Yolla Bolly's on Wednesday. With
ridging aloft and increasing low level westerly and northwest flow
in the afternoon, conditions may stabilize before storms develop
in the afternoon. Confidence is by no means high on this with
drier soundings, lower CAPE and increasing convective inhibition
(CINH) through the day.
A deeper trough is forecast to bring cooling and low HeatRisk in
the interior with highs in the 80s to lower 90s Thu and Fri. A
deep marine layer will likely help maintain cloudy and cool
conditions with highs in the low 60s. Persistent onshore flow and
an elevated marine inversion will help pull marine influence
further inland. Lower daytime RH's and gusty west and northwest
winds are expected for Thu and Fri as this trough passes across
the area. Interior temperatures are forecast to gradually increase
over the weekend with moderate HeatRisk and mid 90s by Sunday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning until 11 PM PDT this evening for CAZ203-
204-211-212-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 PM PDT Wednesday for PZZ450.
Small Craft Advisory from 8 PM this evening to 8 AM PDT
Wednesday for PZZ455.
Hazardous Seas Warning from 8 AM to 11 PM PDT Wednesday for
PZZ455.
Gale Warning until 11 AM PDT Wednesday for PZZ470.
Small Craft Advisory until 7 PM PDT this evening for PZZ475.
Gale Warning from 7 PM this evening to 11 PM PDT Wednesday
for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Jul 1, 2:00 PM PST, 2 hours before
Special Weather Statement
National Weather Service Eureka CA
300 PM PDT Tue Jul 1 2025
CAZ108-111-012230-
Southern Trinity CA-Northeastern Mendocino Interior CA-
300 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MENDOCINO AND SOUTH
CENTRAL TRINITY COUNTIES UNTIL 330 PM PDT...
At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 23
miles south of Peanut, or 27 miles northeast of Covelo, moving
southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northern Mendocino and South Central Trinity
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm.
&&
LAT...LON 4003 12328 4024 12308 4021 12298 4020 12297
4019 12297 4017 12298 4015 12298 4015 12299
4014 12297 4012 12297 4011 12296 3993 12301
TIME...MOT...LOC 2200Z 26DEG 14KT 4016 12303
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JBSpecial weather statement, Jul 1, 2:45 PM PST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Eureka CA
345 PM PDT Tue Jul 1 2025
CAZ107-012315-
Northern Trinity CA-
345 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
415 PM PDT...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Weaverville, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Helena and Junction City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4095 12300 4087 12291 4068 12305 4086 12326
TIME...MOT...LOC 2244Z 55DEG 13KT 4088 12301
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JB
Special weather statement, Jul 1, 2:56 PM PST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Eureka CA
356 PM PDT Tue Jul 1 2025
CAZ111-012330-
Northeastern Mendocino Interior CA-
356 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MENDOCINO COUNTY
UNTIL 430 PM PDT...
At 356 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Covelo, moving southwest at 10 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Mendocino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3975 12292 3968 12308 3984 12313 3986 12296
3986 12295 3984 12296 3983 12295 3980 12294
3975 12294
TIME...MOT...LOC 2256Z 67DEG 8KT 3978 12298
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JBSpecial weather statement, Jul 1, 3:22 PM PST, 38 minutes before
Special Weather Statement
National Weather Service Eureka CA
422 PM PDT Tue Jul 1 2025
CAZ107-012345-
Northern Trinity CA-
422 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
445 PM PDT...
At 422 PM PDT, Doppler radar was tracking a strong thunderstorm near
Weaverville, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Weaverville, Douglas City and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4087 12297 4085 12279 4061 12279 4065 12309
TIME...MOT...LOC 2322Z 9DEG 5KT 4081 12294
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JB
Special weather statement, Jul 1, 3:40 PM PST, 20 minutes before
Special Weather Statement
National Weather Service Eureka CA
440 PM PDT Tue Jul 1 2025
CAZ107-020015-
Northern Trinity CA-
440 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TRINITY COUNTY
UNTIL 515 PM PDT...
At 440 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Carrville, or 15 miles northeast of Weaverville,
moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of East Central Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
If on or near Trinity Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4097 12268 4088 12262 4088 12263 4086 12263
4086 12264 4085 12264 4084 12266 4083 12266
4083 12267 4081 12266 4072 12276 4087 12289
TIME...MOT...LOC 2339Z 58DEG 14KT 4088 12270
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JBSpecial weather statement, Jul 1, 3:45 PM PST, 15 minutes before
Special Weather Statement
National Weather Service Eureka CA
445 PM PDT Tue Jul 1 2025
CAZ107-020015-
Northern Trinity CA-
445 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
515 PM PDT...
At 445 PM PDT, Doppler radar was tracking a strong thunderstorm near
Weaverville, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Weaverville, Douglas City, Junction City and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4088 12287 4078 12274 4057 12289 4073 12309
TIME...MOT...LOC 2345Z 50DEG 11KT 4080 12286
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JB